Alert archive / Texas / Frost Advisories in 2021
Frost Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 15, 2021, 2:29 PM CDT for 10 counties in Texas; Beaver County, Oklahoma. It took effect at Oct 16, 2021, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 2:29 PM CDT (19:29 UTC)
- In effect from
- Oct 16, 2021, 12:00 AM CDT
- Expired
- Oct 16, 2021, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Armstrong County, TX, Carson County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596 WWUS74 KAMA 151929 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 229 PM CDT Fri Oct 15 2021 OKZ001-002-TXZ001>003-006-011-016-160330- /O.UPG.KAMA.FZ.A.0003.211016T0300Z-211016T1400Z/ /O.NEW.KAMA.FZ.W.0003.211016T0500Z-211016T1400Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Oldham-Deaf Smith- Including the cities of Spearman, Channing, Boise City, Dalhart, Gruver, Bootleg, Romero, Conlen, Wildorado, Vega, Stratford, Boys Ranch, Keyes, Hereford, Dawn, Ware, Hartley, and Guymon 229 PM CDT Fri Oct 15 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Deaf Smith, Hansford, Hartley, Oldham and Sherman Counties. * WHEN...From Midnight tonight to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OKZ003-TXZ004-005-007>010-012-013-017-018-317-160330- /O.NEW.KAMA.FR.Y.0001.211016T0500Z-211016T1400Z/ Beaver-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-Hemphill- Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Lake Marvin, Borger, Claude, Glazier, Umbarger, Lora, Four Way, Masterson, Codman, Goodnight, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Higgins, Canadian, Miami, White Deer, Booker, Wolf Creek Park, Palo Duro Canyon State Park, Pantex, Bushland, Forgan, Wayside, Skellytown, Dumas, Canyon, Follett, Beaver, Washburn, and Farnsworth 229 PM CDT Fri Oct 15 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of the Panhandle of Oklahoma. portions of the Panhandle of Texas. * WHEN...From Midnight tonight to 9 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Schneider
3 follow-up statements
575 WWUS74 KAMA 160350 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1050 PM CDT Fri Oct 15 2021 OKZ001-002-TXZ001>003-006-011-016-161200- /O.CON.KAMA.FZ.W.0003.211016T0500Z-211016T1400Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Oldham-Deaf Smith- Including the cities of Spearman, Channing, Boise City, Dalhart, Gruver, Bootleg, Romero, Conlen, Wildorado, Vega, Stratford, Boys Ranch, Keyes, Hereford, Dawn, Ware, Hartley, and Guymon 1050 PM CDT Fri Oct 15 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Deaf Smith, Hansford, Hartley, Oldham and Sherman Counties. * WHEN...Until 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OKZ003-TXZ004-005-007>010-012-013-017-018-317-161200- /O.CON.KAMA.FR.Y.0001.211016T0500Z-211016T1400Z/ Beaver-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-Hemphill- Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Lake Marvin, Borger, Claude, Glazier, Umbarger, Lora, Four Way, Masterson, Codman, Goodnight, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Higgins, Canadian, Miami, White Deer, Booker, Wolf Creek Park, Palo Duro Canyon State Park, Pantex, Bushland, Forgan, Wayside, Skellytown, Dumas, Canyon, Follett, Beaver, Washburn, and Farnsworth 1050 PM CDT Fri Oct 15 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of the Panhandle of Oklahoma. portions of the Panhandle of Texas. * WHEN...Until 9 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Beat
344 WWUS74 KAMA 161024 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 524 AM CDT Sat Oct 16 2021 OKZ001-002-TXZ001>003-006-011-016-161400- /O.CON.KAMA.FZ.W.0003.000000T0000Z-211016T1400Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Oldham-Deaf Smith- Including the cities of Spearman, Channing, Boise City, Dalhart, Gruver, Bootleg, Romero, Conlen, Wildorado, Vega, Stratford, Boys Ranch, Keyes, Hereford, Dawn, Ware, Hartley, and Guymon 524 AM CDT Sat Oct 16 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Deaf Smith, Hansford, Hartley, Oldham and Sherman Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OKZ003-TXZ004-005-007>010-012-013-017-018-317-161400- /O.CON.KAMA.FR.Y.0001.000000T0000Z-211016T1400Z/ Beaver-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-Hemphill- Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Lake Marvin, Borger, Claude, Glazier, Umbarger, Lora, Four Way, Masterson, Codman, Goodnight, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Higgins, Canadian, Miami, White Deer, Booker, Wolf Creek Park, Palo Duro Canyon State Park, Pantex, Bushland, Forgan, Wayside, Skellytown, Dumas, Canyon, Follett, Beaver, Washburn, and Farnsworth 524 AM CDT Sat Oct 16 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of the Panhandle of Oklahoma. portions of the Panhandle of Texas. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TLH
853 WWUS74 KAMA 161349 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 849 AM CDT Sat Oct 16 2021 OKZ001-002-TXZ001>003-006-011-016-161500- /O.EXP.KAMA.FZ.W.0003.000000T0000Z-211016T1400Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Oldham-Deaf Smith- Including the cities of Spearman, Channing, Boise City, Dalhart, Gruver, Bootleg, Romero, Conlen, Wildorado, Vega, Stratford, Boys Ranch, Keyes, Hereford, Dawn, Ware, Hartley, and Guymon 849 AM CDT Sat Oct 16 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed up above freezing in the warning area, so the freeze warning will be allowed to expire. $$ OKZ003-TXZ004-005-007>010-012-013-017-018-317-161500- /O.EXP.KAMA.FR.Y.0001.000000T0000Z-211016T1400Z/ Beaver-Ochiltree-Lipscomb-Moore-Hutchinson-Roberts-Hemphill- Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Lake Marvin, Borger, Claude, Glazier, Umbarger, Lora, Four Way, Masterson, Codman, Goodnight, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Higgins, Canadian, Miami, White Deer, Booker, Wolf Creek Park, Palo Duro Canyon State Park, Pantex, Bushland, Forgan, Wayside, Skellytown, Dumas, Canyon, Follett, Beaver, Washburn, and Farnsworth 849 AM CDT Sat Oct 16 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed up to a point where frost is no longer a concern, so the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:17 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 15, 12:17 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1217 PM CDT Fri Oct 15 2021
.AVIATION...
18Z TAF Cycle
VFR conditions will prevail at all three TAF sites through 18Z
Saturday. North winds 10 to 20 knots with some gusts near 25 knots
will diminish around 23Z today and 01Z Saturday to 5 to 10 knots
or less at all three TAF sites.
Schneider
&&
.PREV DISCUSSION... /Issued 612 AM CDT Fri Oct 15 2021/
AVIATION...
VFR conditions are expected through the 12Z TAF period. Winds will
be northerly around 10 to 15 kts with maybe periods of 20 kts.
Looking at mostly clear skies through the period as well.
36
PREV DISCUSSION... /Issued 323 AM CDT Fri Oct 15 2021/
SHORT TERM...Today through Tomorrow Night...
Currently the base of a high amplitude upper level trough is
at the western doorstep of the FA in New Mexico. This trough will
continue to traverse the FA through the day today. Precipitation
will be practically not existent as moisture supply is lacking
with this system. Temperatures will be about 10 degrees below
normal today behind a cold front. Winds won't be too strong but
still a bit breezy with potentially 20 mph winds out of the north
as a surface high approaches from the northern plains.
Overnight, winds will die off becoming 5 to 10 mph. With clear
skies and low dewpoints in the west and northwest FA,
temperatures could very well drop below freezing for the first
time this year. This may all depend on if the winds can die down
to 5 mph or less. Also, areas like Texline and Dalhart could
possibly see some westerly winds on the backside of the surface
high. Westerly winds are downsloping, which may help with
temperatures falling. A freeze watch is still in effect for the
far western and northwest combined Panhandles for Saturday
morning.
By Saturday morning the upper level trough will be well off to the
east with upper level ridging building into the area. Clear skies
and surface winds returning to the southwest will help daytime
highs reach near normal in the lower 70s across the area.
36
LONG TERM...Sunday through Thursday...
Ridging will continue over the Panhandles Sunday with light
westerly winds aloft and surface winds out of the southwest with
clear skies and a rebound of temperatures into the 70s across the
forecast area. Heading into early next week the pattern aloft
begins to shift with southwesterly winds returning as an upper low
swings into the Mountain West. Temperatures will be the warmest
Monday with continued southwest surface winds and highs in the
upper 70s to lower 80s. Models have this system swinging across
Wyoming Tuesday as a surface low forms off the Rockies and brings
a cold front through the Panhandles Tuesday night into early
Wednesday morning. Highs Tuesday will still warm into the 70s and
lower 80s with warmer temperatures in the southeast Panhandles.
The cold air with this front is not as strong and low temperatures
get into the upper 30s, but stay above freezing. All models have
the best moisture remaining to the north with no precipitation
expected at this time.
Heading into Wednesday surface winds will be out of the north
following the frontal passage with highs in the upper 60s to mid
70s. Model solutions begin to diverge by the end of the extended
forecast, but overall consensus is northwesterly flow aloft with
slowly warming temperatures back into the 70s across the
Panhandles. Additional details for potential disturbances and
changes in the pattern will continue to be monitored.
Rutt
&&
.AMA Watches/Warnings/Advisories...
TX...Freeze Watch from 10 PM CDT this evening through Saturday
morning for the following zones: Dallam...Deaf Smith...
Hansford...Hartley...Oldham...Sherman.
OK...Freeze Watch from 10 PM CDT this evening through Saturday
morning for the following zones: Cimarron...Texas.
&&
11/77Hazardous weather outlook, Oct 15, 3:20 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 320 AM CDT Fri Oct 15 2021 OKZ001>003-TXZ001>020-317-152100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 320 AM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. A Freeze Watch is in effect for late tonight into Saturday morning due to temperatures dropping to around 30 degrees across the Oklahoma Panhandle and northwest and western Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:29 PM CDT | Freeze Warning | AMA | Dallam, Deaf Smith, Hansford, Hartley, Oldham, Sherman | 19 hr |
Nearby
Frost Advisories in Texas, 2021Frost Advisories in Oklahoma, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.